Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: New to venlafaxine

  1. #1
    Join Date
    Dec 2022
    Posts
    19

    New to venlafaxine

    Hi all, I hope everyone is doing well. I wanted to start a thread for a bit of advice and a bit of a symptom diary for myself.

    I'm currently a week into taking venlafaxine 37.5 mg. Previously been on mirtazapine 45 mg, but the GP has recommended tapering that down, and I'm on 30 mg now just before bed. I'm supposed to cut down again to 15 mg soon, but think that might be a bit ambitious.

    So far, I'm feeling pretty rough - bad nausea during the day, v low appetite, quite dizzy and tingly, and a lot of brain fog. Not sure whether this would be due to side effects from the ven, or mirt withdrawal (or both!). Reassuringly, I cheer right up at about 10 pm, just in time for bed.

    Hoping that I get sorted out soon, there's a lot of stress going on. I'm moving city and job in the next few months, and could do with feeling a bit more with it!

  2. #2
    Join Date
    Dec 2022
    Posts
    19

    Re: New to venlafaxine

    Back again to update, it's day 10 of venlafaxine. Just walked into work and feeling hot and dizzy, although that's probably just as much due to the heat! Seem to be in a pattern at the moment where between 10 and 2 ish I'm a bit of a mess, then it all starts to ease down until bedtime.

    I'm so fed up of waking up feeling poorly every day though :( Not sure if I'm expecting any positive effects at this dose, or if it's just early days yet.

  3. #3
    Join Date
    Dec 2022
    Posts
    19

    Re: New to venlafaxine

    Onto day...14? I've had a few good-ish days where the nausea has gone off in the early afternoon. Yesterday it was bad all day though, so worrying it's going to be a tough few days to come.

    Luckily its a bit cooler here now, so at least I can sleep comfortably.

    Keep going I guess.

  4. #4
    Join Date
    Jan 2017
    Posts
    3,635

    Re: New to venlafaxine

    Quote Originally Posted by CP353 View Post
    Yesterday it was bad all day though, so worrying it's going to be a tough few days to come..
    Ginger and/or vitamin B6 supplements are often effective for SSRI/anxiety induced nausea.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #5
    Join Date
    Dec 2022
    Posts
    19

    Re: New to venlafaxine

    Oh fab, that's definitely worth a try then. I've been trying peppermint tea and the like, which has helped somewhat!

    Thanks

  6. #6
    Join Date
    Jan 2017
    Posts
    3,635

    Re: New to venlafaxine

    I'm a poor sailor who spends a lot of time fishing and ginger helps reduce the amount of 'berley' I hurl overboard. I haven't tried the B6 but a lot of doctors recommend it for morning sickness at 10-25mg x 3-4 times a day.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  7. #7
    Join Date
    Dec 2022
    Posts
    19

    Re: New to venlafaxine

    Back with another update, and not good news yet. Nausea still really bad and not sleeping so well, however starting to think at least some of this will be withdrawal from mirtazapine as well as starting up venlafaxine. Struggling to eat anything, and generally feeling wretched. Not sure whether to move back up a dose on the mirtazapine to try and get some relief?

    Ugh. Difficult times.

  8. #8
    Join Date
    Jan 2017
    Posts
    3,635

    Re: New to venlafaxine

    Quote Originally Posted by CP353 View Post
    starting to think at least some of this will be withdrawal from mirtazapine as well as starting up venlafaxine.
    It could be partly mirtazapine withdrawal. Ideally there should only be one change to meds at a time.

    Struggling to eat anything, and generally feeling wretched.
    The lack of appetite is almost certainly down to the venlafaxine. The gut is by far the most serotonergic organ of the body and can be impacted more by serotonergic ADs than the brain. I would expect the side-effects to begin diminishing in the next week so hang in there.

    Not sure whether to move back up a dose on the mirtazapine to try and get some relief?
    How long have you been on 30mg?
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  9. #9
    Join Date
    Dec 2022
    Posts
    19

    Re: New to venlafaxine

    Thanks for responding panic_down_under, you should get an award for all the good advice you give on here!

    Yes, looking into it now, it's a bit crazy what the GP has advised me to do, but hey-ho, it is what it is. I've been down to 15 mg mirtazapine for the last few nights, having cut from 45 to 30 to 22.5 over the last few weeks. Obviously, I now know that cutting by 10 % at a time and slowly is the way to go about it! Thing is, I know I'm quite suggestible when it comes to side effects etc, so I do try and limit my googling, or at least limit it to success stories, so I hadn't clocked that before starting the taper.

    Anyway, the good news is today has been a better day in terms of nausea - hooray. Anxiety has been up a bit, but there is a LOT going on in work and trying to sell a house, so I'm trying to give myself space. I'm still only on 37.5 mg venlafaxine, so there's room to increase there if I need to, but I'm keeping on for now.

    And breathe...

  10. #10
    Join Date
    Jan 2017
    Posts
    3,635

    Re: New to venlafaxine

    Quote Originally Posted by CP353 View Post
    the good news is today has been a better day in terms of nausea - hooray.
    I hope that continues! If it doesn't don't let the setback get you down. The only predictable thing about ADs is their unpredictability and they have a nasty habit of lulling us into thinking the worst is behind us before administering a swift out of the blue.

    I'm still only on 37.5 mg venlafaxine, so there's room to increase there if I need to
    I doubt 37.5mg will be enough. Venlafaxine only begins behaving as a SNRI at doses of about 200mg plus, albeit still only a very weak one (despite the claims it is really only a SSRI). The recommended maximum dose is 375mg.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. New to Venlafaxine
    By GEORDIEGIRL in forum Introduce Yourself
    Replies: 1
    Last Post: 08-03-16, 16:16
  2. venlafaxine to sertraline to venlafaxine again or cymbalta?
    By Breathless in forum Effexor / Venlafaxine
    Replies: 0
    Last Post: 07-05-15, 17:32
  3. venlafaxine,have you been on it ever???????
    By petepie in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 03-01-12, 20:29
  4. venlafaxine
    By patricias in forum Effexor / Venlafaxine
    Replies: 0
    Last Post: 05-12-11, 19:24
  5. venlafaxine getting off it at last
    By dylankayaroberts in forum Medication
    Replies: 1
    Last Post: 09-07-09, 16:03

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •